Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Fort Worth, TX

May 6, 20124 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2012, 10:03 PM CDT for 4 counties in Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 10:03 PM CDT (03:03 UTC)
Expired
May 6, 2012, 11:00 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Erath County, TX, Hood County, TX, Palo Pinto County, TX, Parker County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS54 KFWD 070303
SVRFWD
TXC143-221-363-367-070400-
/O.NEW.KFWD.SV.W.0121.120507T0303Z-120507T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ERATH COUNTY IN NORTH CENTRAL TEXAS...
  WESTERN HOOD COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF GORDON TO 5
  MILES NORTHEAST OF HUCKABAY...MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MORGAN MILL AROUND 1025 PM...
  LIPAN AROUND 1045 PM...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 360 AND 394.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3230 9848 3247 9848 3251 9847 3256 9835
      3275 9825 3261 9786 3231 9792 3216 9846
      3220 9851 3226 9855 3227 9855
TIME...MOT...LOC 0303Z 299DEG 11KT 3257 9820 3240 9825

$$


85/NH
3 follow-up statements
801 
WWUS54 KFWD 070318
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1018 PM CDT SUN MAY 6 2012

TXC143-221-363-367-070400-
/O.CON.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
ERATH TX-HOOD TX-PALO PINTO TX-PARKER TX-
1018 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN PARKER...SOUTHEASTERN PALO PINTO...WESTERN HOOD AND
NORTHERN ERATH COUNTIES...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LIPAN TO 5
MILES SOUTHWEST OF MORGAN MILL...MOVING SOUTHEAST AT 15 MPH.

IN ADDITION...A STRONG STORM IN EASTERN EASTLAND COUNTY IS MOVING 
INTO THE WARNING AREA IN WESTERN ERATH. THIS STORM MAY BECOME SEVERE 
AS WELL.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LIPAN AROUND 1040 PM CDT...
  TOLAR AROUND 1100 PM CDT...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 360 AND 394.

LAT...LON 3230 9847 3249 9848 3252 9846 3256 9835
      3275 9825 3261 9786 3231 9792 3216 9846
      3220 9851 3227 9855
TIME...MOT...LOC 0316Z 299DEG 11KT 3256 9812 3234 9821

$$
179 
WWUS54 KFWD 070339
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CDT SUN MAY 6 2012

TXC363-070346-
/O.CAN.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
PALO PINTO TX-
1039 PM CDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO PINTO COUNTY
IS CANCELLED...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 378 AND 383.

LAT...LON 3230 9847 3240 9848 3247 9828 3251 9821
      3251 9807 3261 9807 3261 9806 3261 9786
      3231 9792 3216 9846 3220 9851 3226 9855
TIME...MOT...LOC 0336Z 287DEG 16KT 3240 9810 3233 9841

$$

TXC143-221-367-070400-
/O.CON.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
ERATH TX-HOOD TX-PARKER TX-
1039 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN PARKER...WESTERN HOOD AND NORTHERN ERATH COUNTIES...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MORGAN MILL TO 7 MILES WEST OF 
HUCKABAY...MOVING EAST AT 20 MPH. THE WESTERN CELL NEAR HUCKABAY HAS 
STRENGTHENED AND NOW SEVERE. IT IS MOVING TOWARDS STEPHENVILLE. THE 
EASTERN CELL NEAR MORGAN MILL CONTINUES TO BE SEVERE AS WELL...AND 
IS MOVING TOWARDS TOLAR AND BLUFF DALE. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  TOLAR AROUND 1100 PM CDT...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 373 AND 391.

LAT...LON 3230 9847 3240 9848 3247 9828 3251 9821
      3251 9807 3261 9807 3261 9806 3261 9786
      3231 9792 3216 9846 3220 9851 3226 9855
TIME...MOT...LOC 0336Z 287DEG 16KT 3240 9810 3233 9841

$$
896 
WWUS54 KFWD 070356
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT SUN MAY 6 2012

TXC143-221-367-070406-
/O.EXP.KFWD.SV.W.0121.000000T0000Z-120507T0400Z/
ERATH TX-HOOD TX-PARKER TX-
1056 PM CDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PARKER...WESTERN
HOOD AND NORTHERN ERATH COUNTIES EXPIRES AT 1100 PM CDT...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 370 AND 391.

AT 1056 PM CDT THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING
WEAKENED AND WERE NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS.

LAT...LON 3230 9847 3240 9848 3247 9828 3251 9821
      3251 9807 3261 9807 3261 9806 3261 9786
      3231 9792 3216 9846 3220 9851 3226 9855
TIME...MOT...LOC 0356Z 287DEG 16KT 3237 9800 3230 9831

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:24 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 6, 7:24 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
724 PM CDT SUN MAY 6 2012

.AVIATION...
CONCERNS...THUNDERSTORM AND COLD FRONT TIMING.

THUNDERSTORM COMPLEX FROM JUST WEST OF KABI TO ABOUT 30 MILES
WEST OF KOF2 /BOWIE/....IS EXPECTED TO MOVE SOUTHEAST. THIS
ACTIVITY MAY APPROACH THE METROPLEX TAF SITES 03-04Z. CONFIDENCE
IN HOW WELL THIS ACTIVITY WILL HOLD TOGETHER IS NOT HIGH AS IT
WILL BE MOVING INTO A STRONG CAPPING INVERSION. HAVE PLACED VCTS
STARTING AT 04Z FOR NOW...BUT IF THE STORMS TO THE NORTHEAST MOVE
FASTER...MAY HAVE TO SHOW AN EARLIER APPROACH. OTHERWISE...SOME
MVFR STRATUS MAY MOVE UP INTO THE METROPLEX TOWARD 12Z AND THEN
CONTINUE UNTIL AROUND 16Z WHEN WIND ARE EXPECTED TO SHIFT TO THE
NORTH AS A FRONT PASSES. VFR CEILINGS ARE THEN EXPECTED FOR THE
AFTERNOON...WITH THUNDERSTORM CHANCES OF ONLY 20 PERCENT. THUS
HAVE NOT MENTIONED TSRA. WE WILL SEE SLIGHTLY INCREASED CHANCES
MONDAY EVENING...THUS HAVE PLACED PROB30 TSRA BETWEEN 02 AND 05Z.

FOR WACO...SOUTHERLY FLOW WILL CONTINUE OVERNIGHT THROUGH MIDDAY
MONDAY WHEN A COLD FRONT APPROACHES. MVFR STRATUS IS EXPECTED TO
WORK ITS WAY INTO WACO AROUND 10Z AND CONTINUE THROUGH MIDDAY.
HAVE BROUGHT CEILINGS UP TO VFR BY 18Z. WITH THE FRONT MOVING
THROUGH AROUND 18Z HAVE SHOWN PROB30 TSRA BETWEEN 18 AND 21Z
MONDAY.

58

&&

.UPDATE...

...MESOSCALE DISCUSSION...

REGARDING THUNDERSTORM CHANCES ACROSS NORTH TEXAS THIS AFTERNOON
AND EVENING...

A DECAYING MESOSCALE CONVECTIVE SYSTEM (MCS) NEAR COLLEGE STATION
AT THE TIME OF THIS DISCUSSION HAS HAD A DRAMATIC IMPACT ON THE
THERMODYNAMIC ENVIRONMENT ACROSS NORTH TEXAS THIS MORNING. STRONG
SUBSIDENCE TO THE NORTH AND WEST OF THIS SYSTEM RESULTED IN A
LOWERING OF THE EML CAP OVERNIGHT. THE STRENGTH OF THE CAP
ASIDE...THE PRIMARY IMPACT THIS HAS HAD ON OUR THERMODYNAMIC
ENVIRONMENT IS TO GREATLY LIMIT THE DEPTH OF MOISTURE IN PLACE IN
THE LOW LEVEL ATMOSPHERE OVER MUCH OF NORTH TEXAS. WHILE THE 12Z
FWD SOUNDING OBSERVED A 70 NEAR SURFACE DEW POINT THIS
MORNING...IT ALSO INDICATED THAT THE DEPTH OF THE MOIST LAYER HAD
DECREASED FROM ABOUT 150 MB UP FROM THE SURFACE TO A LITTLE OVER
50 MB ABOVE THE SURFACE. AS A RESULT CONVECTIVE THERMALS INITIATED
BY DAYTIME HEATING HAVE BEEN ABLE TO EASILY ENTRAIN DRIER AIR FROM
THE EML CAP DOWN TO THE BOUNDARY LAYER WHICH HAS LOWERED SURFACE
DEW POINTS INTO THE MID TO UPPER 50S FOR MOST LOCATIONS ALONG AND
WEST OF THE INTERSTATE 35 CORRIDOR. WITHOUT ANY MOISTURE ADVECTING
BACK INTO THE REGION...THIS DEVELOPMENT SEEMS TO INDICATE THAT
SURFACE BASED CONVECTION WILL NOT HAPPEN THIS AFTERNOON ACROSS
MUCH OF THE CWA.

THE FORECAST IS NOT THAT SIMPLE HOWEVER AS PERSISTENT
SOUTHEASTERLY FLOW SOUTH OF THE DECAYING MCS HAS RESULTED IN THE
TRANSPORT OF RELATIVELY DEEP GULF MOISTURE UP INTO THE HILL
COUNTRY AND ACROSS WEST CENTRAL TX AS OF 17Z. UNCHARACTERISTICALLY
DEW POINT VALUES HAVE ACTUALLY IMPROVED WITH THE ONSET OF SOUTH-
SOUTHWEST FLOW AT ABILENE AND SWEETWATER LATE THIS MORNING. SPC
MESOSCALE ANALYSIS INDICATES THAT A PLUME OF H850 DEW POINTS ABOVE
10 DEG C EXISTS FROM DEL RIO NORTH TO OZONA AND JUST SOUTH OF
ABILENE AND SWEETWATER. MOST GUIDANCE INDICATES THAT H850 WINDS
WILL REMAIN OUT OF THE SOUTHWEST OUT AHEAD OF A COLD FRONT THAT
CONTINUED TO MOVE SOUTHEAST TOWARDS NORTH CENTRAL TX LATE THIS
MORNING. CURRENT THINKING IS THAT THIS WILL RESULT IN THE RETURN
OF SOME DEEPER GULF MOISTURE INTO THE NORTHWESTERN PORTIONS OF THE
CWA BY 00Z OUT AHEAD OF THE ARRIVAL OF THE COLD FRONT.

ASSUMING MOISTURE RETURNS...EXPECT THAT FORCING ALONG THE COLD
FRONT WOULD RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS
NEAR A WICHITA FALLS TO OLNEY LINE AROUND 00Z. WITH DEEPER
MOISTURE IN PLACE THIS LINE OF STORMS WOULD LIKELY GROW UPSCALE
INTO A LINEAR MCS AND THEN MOVE EAST-SOUTHEAST TOWARDS HIGHER
THETA-E AIR THAT HAS NOT BEEN ADVERSELY AFFECTED BY SUBSIDENCE
ASSOCIATED WITH THE COLLEGE STATION MCS. IF IT
DEVELOPS...EXPECTATIONS ARE THAT THIS MCS WILL TRACK TOWARDS THE
METROPLEX AROUND 02Z AND CONTINUE EAST OUT OF THE METROPLEX AROUND
04Z. CONFIDENCE IN EXACT TIMING IS SOMEWHAT LOW GIVEN THAT THIS
MCS MAY NOT EVEN TAKE SHAPE IF MOISTURE DOES NOT MAKE IT BACK OUT
AHEAD OF THE COLD FRONT IN TIME. REGARDLESS...THERE IS SUPPORT IN
HIGH RESOLUTION GUIDANCE MEMBERS FOR THIS SOLUTION.

THE PRIMARY HAZARDS ASSOCIATED WITH THE MCS WOULD BE DAMAGING
STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. A WIDE SWATH OF
STRAIGHT LINE WIND DAMAGE IS THE PRIMARY CONCERN...ESPECIALLY IF
THIS SYSTEM IS ABLE TO AFFECT THE METROPLEX. STRAIGHT LINE WINDS
HAVE A HISTORY OF PRODUCING VERY DANGEROUS CONDITIONS AT OUTDOOR
FESTIVALS...ESPECIALLY WHEN PATRONS COLLECT UNDER TENTS TO TAKE
COVER FROM THE RAIN. KEPT POPS AT 40 PERCENT FOR NOW DUE TO
CONCERNS ABOUT MOISTURE MAKING IT INTO PLACE...BUT WILL UPDATE THE
FORECAST THROUGHOUT THE AFTERNOON IF IT LOOKS LIKE THIS SYSTEM IS
MORE OR LESS LIKELY TO DEVELOP. IF YOU ARE PLANNING ON ATTENDING
OUTDOOR ACTIVITIES OR FESTIVALS THIS EVENING...PLAN ON HAVING SOME
ACCESS TO FORECAST UPDATES AND WARNINGS AS SEVERE WEATHER REMAINS
POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS.

CAVANAUGH

&&
.PREV DISCUSSION... /ISSUED 356 PM CDT SUN MAY 6 2012/

THIS AFTERNOON THROUGH TONIGHT...THERE ARE NO SIGNIFICANT CHANGES
IN THUNDERSTORM CHANCES THROUGH THE PERIOD AND THE EARLY AFTERNOON
UPDATE DISCUSSION HAS BEEN ATTACHED THAT DETAILS THOUGHTS ON THIS
PERIOD.

ONLY UPDATE WAS TO EXTEND 20 POPS FOR LATE THIS AFTERNOON ALONG
THE ENTIRE WESTERN CWA DUE TO A DEVELOPING CUMULUS FIELD. THINKING
CONTINUES TO BE THAT IF A LINEAR MCS DEVELOPS IT WILL START NEAR
THE COLD FRONT IN THE NORTHWESTERN CWA AROUND 00Z. DEW POINTS HAVE
BEEN SLOWLY RECOVERING OUT AHEAD OF THE FRONT...HOWEVER CONVECTIVE
INHIBITION REMAINS HIGH AS OF 21Z. WILL CONTINUE TO MONITOR THE
THERMODYNAMIC ENVIRONMENT LATE THIS AFTERNOON AND PROVIDE FORECAST
UPDATES AS NEEDED.

MONDAY AND TUESDAY...THE COLD FRONT NEAR WICHITA FALLS LATE THIS
AFTERNOON IS EXPECTED TO CONTINUE SOUTHEAST THROUGH MOST OF NORTH
TX BY LATE MONDAY MORNING. THE SOMEWHAT SHALLOW FRONT WILL ALLOW
FOR ELEVATED SHOWER AND THUNDERSTORM CHANCES TO PERSIST OVER NORTH
TX THROUGH THE PERIOD. OUR BEST CHANCE FOR PRECIPITATION CONTINUES
TO LOOK AS THOUGH IT WILL BE ASSOCIATED WITH A SHORTWAVE TROUGH
MOVING UP OVER NORTH TX MONDAY NIGHT. DID NOT MAKE ANY SIGNIFICANT
CHANGES TO THE PREVIOUS FORECAST DURING THE PERIOD. HAVE BEST POPS
MOVING IN FROM THE SOUTHWEST AND TRANSLATING NORTHEAST OVER THE
CWA THROUGH TUESDAY MORNING. ANOTHER CHANCE FOR STORMS WILL OCCUR
WITH ANY WELL ORGANIZED MCS ACTIVITY THAT INITIATES ALONG THE HIGH
PLAINS MONDAY NIGHT AND HOLDS TOGETHER AS IT MOVES EAST TOWARDS
NORTH TX ON TUESDAY. DO NOT ANTICIPATE MUCH IN THE WAY OF SEVERE
WEATHER...HOWEVER IT WOULD BE HARD TO RULE OUT AN ELEVATED STRONG
STORM CAPABLE OF PRODUCING LARGE HAIL AS THE SHORTWAVE TROUGH
MOVES OVER THE AREA. MOST OF THE STRONG INSTABILITY IS EXPECTED TO
REMAIN SOUTH AND EAST OF THE LEADING EDGE OF THE COLD FRONT WHICH
IS EXPECTED TO BE JUST SOUTH OF THE CWA.

WEDNESDAY...MAINTAINED A DRY FORECAST FOR WEDNESDAY AS GUIDANCE IS
PERSISTENT IN INDICATING SHORTWAVE RIDGING ALOFT. MAY HAVE TO
INCLUDE POPS FOR WEDNESDAY DEPENDING ON CONVECTIVE
EVOLUTION/INFLUENCES ACROSS THE REGION ON TUESDAY...HOWEVER WILL
CONTINUE TO FAVOR RIDGING ALOFT AND A DRY FORECAST AT THIS TIME.

THURSDAY THROUGH FRIDAY NIGHT...A STRONGER SHORTWAVE TROUGH/CLOSED
LOW THAT WAS IN PLACE OVER THE SOUTHWESTERN CONUS THIS AFTERNOON
IS FINALLY EXPECTED TO EJECT NORTHEAST OVER THE REGION DURING THIS
PERIOD. THE BEST FORCING FOR ASCENT ASSOCIATED WITH THIS TROUGH
ARRIVES ON FRIDAY...HOWEVER COULD SEE SOME WARM AIR ADVECTION
SHOWERS AND THUNDERSTORMS AS EARLY AS THURSDAY NIGHT AS THE SYSTEM
MOVE OVER THE REGION. MOST GUIDANCE INDICATES THAT THIS UPPER
LEVEL SYSTEM WILL MOVE DIRECTLY OVER THE CWA. IF THIS PANS OUT
WIDESPREAD PRECIPITATION WOULD BE LIKELY...HOWEVER SEVERE WEATHER
CHANCES WILL LIKELY BE LIMITED BY A LACK OF DEEP MOISTURE
RETURNING TO THE REGION OUT AHEAD OF THE TROUGH. OVERALL EXPECT
WIDESPREAD RAIN SHOWER ACTIVITY WITH EMBEDDED THUNDERSTORMS. IF
THIS UPPER LEVEL FEATURE REMAINS ON TRACK WILL LIKELY SEE A BUMP
IN POPS FOR THE THURSDAY NIGHT INTO FRIDAY TIME FRAME.

EXTENDED...THIS SYSTEM IS EXPECTED TO EXIT THE REGION FRIDAY NIGHT
BRINGING AN END TO PRECIPITATION CHANCES. MAINTAINED A DRY
FORECAST FOR NEXT WEEKEND WITH NO OBVIOUS/SIGNIFICANT FORCING IN
THE REGION AT THIS TIME.

CAVANAUGH

&&
.PREV DISCUSSION... /ISSUED 438 AM CDT SUN MAY 6 2012/
DIFFICULT FORECAST DUE TO THE ONGOING CONVECTION OVER THE HILL
COUNTRY WHICH...ACCORDING TO ALL MODEL GUIDANCE...SHOULD NOT BE
THERE. THESE CONVECTIVE SYSTEMS USE UP AVAILABLE ENERGY FOR
CONVECTION...AND WHEN WEAK TROPOSPHERIC WINDS ARE PRESENT...IT
LIMITS THE ABILITY FOR THE ATMOSPHERE TO RECHARGE QUICKLY FOR MORE
STORMS LATER IN THE DAY. SO THE MODELS END UP BELIEVING WE ARE
PRIMED FOR A ROUND OF CONVECTION...WHEN IN REALITY MOST OF THE
FUEL HAS ALREADY BEEN SPENT. SO THE FORECAST CHALLENGE IS
DETERMINING HOW THIS CURRENT CONVECTION IS GOING TO AFFECT OUR
STORM CHANCES LATER TODAY. ALSO COMPLICATING THE FORECAST ARE TWO
MCV CIRCULATIONS THAT HAVE DEVELOPED...ONE NEAR LAMPASAS AND
ANOTHER NEAR AUSTIN. THE LAMPASAS MCV WILL LIKELY HOLD TOGETHER
FOR SEVERAL MORE HOURS DUE TO WEAK WINDS ALOFT...AND MAY BE A
FOCUS FOR ELEVATED CONVECTION THIS MORNING. WILL INCLUDE POPS IN
THE SW ZONES THIS MORNING FOR THIS FEATURE.

MEANWHILE A COLD FRONT IS BARRELING DOWN THE FRONT RANGE OF THE
ROCKIES AND SHOULD BE THROUGH THE TX PANHANDLE BY NOON. THIS FRONT
WILL SLOW DOWN THIS AFTERNOON...BUT WINDS OVER OUR REGION WILL
LIKELY VEER A BIT TO THE SOUTHWEST. THIS SETUP NORMALLY RESULTS
IN TEMPS WELL ABOVE GUIDANCE...HOWEVER THERE IS THICK MID-HIGH
CLOUD COVER THAT IS STREAMING OVER THE AREA FROM THE CENTRAL TEXAS
CONVECTION. ALTHOUGH CLOUDS SHOULD THIN OUT DURING THE DAY IT WILL
STEAL A FEW HOURS OF INSOLATION. HIGHS TODAY ARE VERY SENSITIVE
TO HOW MUCH SUNSHINE WE GET AND COULD BE EITHER TOO WARM OR COOL.

THE CENTRAL TEXAS CONVECTION IS USING UP A LOT OF THE RICH
MOISTURE AND INSTABILITY...AND LATEST SURFACE OBS SHOW A SWATH OF
40S AND 50S DEWPOINTS FROM GRAHAM SOUTHWARD TO BURNET DOWNSTREAM
FROM THE SYSTEM. THE DRY AIR IS BROUGHT TO THE SURFACE DUE TO
INTENSE SUBSIDENCE ON THE BACKSIDE OF THE SYSTEM...AND WE HAVE
EVEN NOTED A FEW HEATBURST EVENTS EARLIER. HOWEVER...THE HIGH
MOISTURE/INSTABILITY REMAINS UNDISTURBED EAST OF A LINE FROM
CAMERON TO MINERAL WELLS TO WICHITA FALLS WHERE DEWPOINTS REMAIN
NEAR 70. THIS REGION WILL LIKELY BE THE MOST UNSTABLE AREA...AND
SHOULD BE PRIMED FOR CONVECTION THIS EVENING. IT REMAINS TO BE
SEEN IF THE AIR MASS IN THE WESTERN ZONES CAN RECOVER...AND THUS
THE DRY LINE MAY HAVE TROUBLE INITIATING STORMS IN WESTERN ZONES.

WATER VAPOR LOOP SHOWS A SHORTWAVE MOVING NORTHEAST INTO THE BIG
BEND REGION NOW AND MODEL GUIDANCE BRINGS THIS ACROSS THE NW ZONES
BY SUNSET. EXPECT THIS LIFT TO HELP INITIATE STORMS ALONG THE
FRONT OR DRY LINE...MAINLY ACROSS THE NW ZONES BY EARLY EVENING.
INSTABILITY WILL BE GREATEST IN AN AXIS ALONG I-35 WHERE MLCAPE
REACHES 3500J/KG. ALTHOUGH DEEP LAYER SHEAR IS TOO WEAK FOR
SUSTAINED SUPERCELLS...THERMODYMIC/KINEMATIC CONDITIONS LOOK VERY
FAVORABLE FOR INTENSE COLD POOL FORMATION. ONCE CONVECTION FORMS
IT WILL PROPAGATE S/SE INTO THE INSTABILITY AXIS AND DIRECTION OF
THE LOW LEVEL FLOW. STORMS MAY START OUT NEAR BOWIE...GROW UPSCALE
AS THEY SPREAD SOUTHEAST THROUGH THE METROPLEX AND INTO THE
SOUTHEAST ZONES BEFORE DISSIPATING. THIS SCENARIO IS BEING MODELED
BY THE HI-RES WRF MODELS...AND GIVEN THE LARGE SWATH OF QPF FROM
THE ECMWF/GFS...INCREASED POPS TO 30-40 FOR THE CENTRAL/EASTERN
ZONES. SEVERE THREAT LOOKS HIGHEST ACROSS THE NORTH CENTRAL ZONES
INCLUDING THE METROPLEX. DAMAGING WIND IS THE PRIMARY THREAT...BUT
HAIL WILL ALSO BE POSSIBLE.

COLD FRONT WILL QUIETLY MOVE THROUGH ON MONDAY AND EXPECT STORMS
TO REDEVELOP BY MONDAY AFTERNOON NEAR THE BOUNDARY AS IT LIES
ACROSS THE SOUTHERN ZONES. INSTABILITY IS MUCH MORE LIMITED MONDAY
AFTERNOON SO SEVERE THREAT IS LOW. HIGH TEMPS WILL BE COOLEST IN
THE NORTHERN ZONES AND ONLY NEAR 80...BUT STILL EXPECT HIGHS NEAR
90 IN THE SOUTH. A SHORTWAVE WILL MOVE INTO WEST TEXAS MONDAY
NIGHT WITH WIDESPREAD CONVECTION DEVELOPING TO OUR WEST. THIS
SHORTWAVE AND REMNANT CONVECTION WILL MOVE INTO OUR REGION BY
TUESDAY MORNING WITH THE CHANCES OF RAIN INCREASING AREA WIDE.
INSTABILITY IS VERY LIMITED AND WINDS ARE VERY LIGHT ALOFT...AND
EVENT MAY END UP BEING JUST SCATTERED ELEVATED RAIN SHOWERS. HIGHS
TUESDAY WILL BE IN THE 70S COMPLEMENTS OF THE CLOUDS/RAIN.

SHORTWAVE TROUGH MOVES THROUGH BY WEDNESDAY MORNING AND DRY/COOL
ADVECTION CONTINUES BEHIND THE FRONT. EVEN WITH SOME SUN HIGHS
WILL STILL BE COOL AND ONLY NEAR 80. LOWS SHOULD BENEFIT FROM
RADIATIONAL COOLING AND DROP INTO THE 50S THURSDAY. CUT OFF UPPER
LEVEL LOW THAT WILL HANG OUT IN ARIZONA MONDAY THROUGH WEDNESDAY
WILL FINALLY MOVE ACROSS TEXAS FRIDAY...AND THIS WILL BRING THE
CHANCE OF RAIN BACK ON FRIDAY. MOISTURE/INSTABILITY LOOK TOO
LIMITED FOR SEVERE WEATHER. THE COOL TEMPS CONTINUE INTO NEXT
WEEKEND AS THE CONTINENTAL AIR MASS IS REINFORCED.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  81  67  76  59 /  40  20  30  40  20
WACO, TX              71  84  71  77  60 /  20  20  30  50  30
PARIS, TX             67  79  63  77  58 /  40  20  20  30  20
DENTON, TX            67  80  64  75  56 /  40  20  20  40  20
MCKINNEY, TX          69  81  65  76  59 /  40  20  20  30  20
DALLAS, TX            70  82  67  77  59 /  40  20  30  40  30
TERRELL, TX           69  82  68  77  60 /  40  20  30  40  30
CORSICANA, TX         69  83  69  77  63 /  30  20  30  50  40
TEMPLE, TX            69  84  69  78  61 /  20  20  40  50  30
MINERAL WELLS, TX     65  80  61  74  55 /  40  20  30  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/84
Hazardous weather outlook, May 6, 3:54 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
354 PM CDT SUN MAY 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
354 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN THREATS. THE BEST CHANCE FOR SEVERE
THUNDERSTORMS WILL BE WEST OF INTERSTATE 35 ALONG THE DRYLINE AND
NORTH OF INTERSTATE 20 TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH EARLY WEDNESDAY
MORNING AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS ALL
OF NORTH TEXAS. A FEW STRONG STORMS ARE POSSIBLE WITH CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE THIS EVENING
ACROSS PRIMARILY WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS.

DUNN

In the hours before

Local storm report, May 6, 8:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     8 E GRAFORD             32.93N  98.25W
05/06/2012  E60 MPH          PALO PINTO         TX   AMATEUR RADIO

            SPOTTERS ESTIMATED 60 MPH WINDS WITH POWER FLASHES ON
            HIGHWAY 281.
Local storm report, May 6, 9:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     8 E GRAFORD             32.94N  98.11W
05/06/2012  E60 MPH          PALO PINTO         TX   AMATEUR RADIO

            SPOTTERS ESTIMATED 60 MPH WINDS WITH POWER FLASHES ON
            HIGHWAY 281.
Special weather statement, May 6, 9:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
916 PM CDT SUN MAY 6 2012

TXZ129-070245-
EASTLAND TX-
916 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL EASTLAND COUNTY

AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER CISCO...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND EASTLAND.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3241 9871 3220 9878 3230 9911 3247 9905
TIME...MOT...LOC 0217Z 281DEG 24KT 3236 9896
Special weather statement, May 6, 9:34 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
934 PM CDT SUN MAY 6 2012

TXZ118-070300-
TARRANT TX-
934 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  TARRANT COUNTY

AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS FROM A WEAKENING THUNDERSTORM COMPLEX ALONG A LINE
EXTENDING FROM 5 MILES WEST OF HASLET TO 6 MILES WEST OF WHITE
SETTLEMENT TO 10 MILES SOUTHEAST OF WEATHERFORD...MOVING EAST AT 40
MPH. WINDS MAY GUST UP TO 45 MPH AND SHIFT QUICKLY TO THE WEST ALONG
AND BEHIND THIS BOUNDARY. THE GUSTY WINDS ARE EXPECTED TO REACH
DOWNTOWN FORT WORTH AROUND 950 PM CDT.

LAT...LON 3298 9703 3257 9704 3257 9755 3298 9755
      3299 9754
TIME...MOT...LOC 0232Z 292DEG 35KT 3294 9745 3277 9751
          3261 9766

85/NH
Local storm report, May 6, 9:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     WHITT                   32.95N  98.02W
05/06/2012  E60 MPH          PARKER             TX   TRAINED SPOTTER

            60 MPH WIND GUST IN WHITT
Special weather statement, May 6, 9:38 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT SUN MAY 6 2012

TXZ116-130-070315-
ERATH TX-PALO PINTO TX-
938 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN ERATH COUNTY
  SOUTHEASTERN PALO PINTO COUNTY

AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTH OF STEPHENVILLE...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GORDON...HUCKABAY AND MORGAN
MILL.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3271 9838 3271 9806 3250 9807 3232 9799
      3230 9847 3256 9848
TIME...MOT...LOC 0238Z 276DEG 15KT 3249 9828

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:10 PM CDTSpecial Weather StatementFWDYoung35 min
May 6, 7:13 PM CDTSevere Thunderstorm WarningFWDYoung62 min
May 6, 7:17 PM CDTSpecial Weather StatementFWDStephens28 min
May 6, 7:24 PM CDTSevere Thunderstorm WarningFWDStephens66 min
May 6, 8:12 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 6, 8:19 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens56 min
May 6, 8:42 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker63 min
May 6, 9:16 PM CDTSpecial Weather StatementFWDEastland29 min
May 6, 9:34 PM CDTSpecial Weather StatementFWDTarrant26 min
May 6, 9:38 PM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 6, 10:15 PM CDTSpecial Weather StatementFWDYoung30 min
May 7, 12:24 AM CDTSpecial Weather StatementFWDHamilton36 min
May 7, 12:34 AM CDTSpecial Weather StatementFWDEastland26 min
May 7, 1:05 AM CDTSpecial Weather StatementFWDCoryell, Hamilton25 min
May 7, 5:50 PM CDTSpecial Weather StatementFWDDallas25 min
May 7, 6:07 PM CDTSpecial Weather StatementFWDHamilton23 min
May 7, 6:22 PM CDTSpecial Weather StatementFWDNavarro23 min
May 7, 6:30 PM CDTSpecial Weather StatementFWDKaufman30 min
May 7, 6:33 PM CDTSpecial Weather StatementFWDEllis27 min
May 7, 6:36 PM CDTSpecial Weather StatementFWDNavarro24 min
May 7, 6:41 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro64 min
May 7, 6:44 PM CDTSpecial Weather StatementFWDErath31 min
May 7, 6:48 PM CDTSevere Thunderstorm WarningFWDVan Zandt57 min
May 7, 6:54 PM CDTAreal Flood AdvisoryFWDHamilton3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.